Does Xanax cause depression

Discussion in 'Fibromyalgia Main Forum' started by mrstyedawg, May 15, 2006.

  1. mrstyedawg

    mrstyedawg Member

    I have been taking a xanax or half of a xanax at night to help sleep. I've noticed that I have become very depressed. I think it is being caused by the xanax. Does anyonelse notice have this problem?

    Or is my depression coming from my CFS? I have had CFS for 22 years and have just now started being very depressed.

    Or is it my age, hormones I am 41.
  2. greatgran

    greatgran Member

    First of all did you start the xanax for sleep or anxiety?

    I have taken xanax for at least 5 years and have noticed no depression from the med. but I do know that anxiety causes depression..In fact the xanax helps me with depression..

    Of all the benzos my psych says that xanax is the one that has some antidepressant qualitys but you have to take a
    high dose ..

    We are all different so maybe if you stopped it for awhile and just see what happens..

    I for one have had great luck with xanax its the only med or supplement I can say that about..

    Good Luck,
    greatgran
  3. laura81655

    laura81655 New Member

    When I took Valium at night to manage sleep and anxiety I started getting major depression after being on it for two years, I didn't know at the time it was from the valium. I now take Elavil and don't have the depression anymore.

    Laura
  4. mrstyedawg

    mrstyedawg Member

    It is the only thing that helps me to sleep, I have tried just about every medicine out there prescribed just for sleep. I am thinking about trying trazadone.

    Thanks to all for taking the time to reply to my question.

    Love,

    Andrea
  5. mainerose

    mainerose New Member

    it can cause depression to get worse. many studdies say that it has a lot of side effects. it would be my advice to call your doctor and tell him what is going on. may i sugest medation at nighttime with some tranquil music. also a cup of sleepy time tea is very good to help you relax. if you want i can give the label of it.. hopr things are better
  6. ilovecats94

    ilovecats94 New Member

    Depression is a side effect for Xanax. I've been on .5 mg. of Xanax 3 x a day since 1997, for FMS, to relax my muscles.

    I don't feel it causes me depression. I do get down just like others dealing with so many different illnesses, but in my case, I really can't say that Xanax has caused me any depression.

    I went into menopause at 39 and suffered for about 10 years, I think it was. I'm 56 now and feel I'm post-menopausal and I quit taking HRT. For me menopause was mostly bladder problems and I was on an emotional roller coaster.

    Good luck and hope you feel better!

    Hugs,
    Faye
  7. bunnyfluff

    bunnyfluff Member

    & me don't get along AT ALL! It makes me nuts- I get really mean and agressive, I feel awful on it.

    Whatever it does, I don't need it!
  8. sharon5650

    sharon5650 New Member

    Well for me they did, I was on them along time ago, and would never ever touch a benzodiazopam ever again. I had to go into a detox ward to come off them. I took them like I was supposed to, then of of course they stopped working, then I took a higher dose, then became my problem. They can work in the total reverse, make you full of anxiety and so depressed. It then became a big problem, and now I had withdrawl from them, as I was totally hooked and unable to come off. I had to go into a detox ward and had to be weaned off medically, which I tell you was a nightmare. Now, this is me, not everyone, I am a recovering alcoholic so therefore maybe my level of addiction is worse (who knows)...but I do know for a fact (read on them) that they do work in reverse sometimes, and could become a real big problem ( depression, anxiety, addiction) so please do look into it...
    Just some advise from sharon up here in Canada...good luck to you............sharon5650 I actually get the quivers down my back when I hear of any benzo's just a bad experience...and saw in the detox ward what they did to all the inpatients trying to come off those darn little sneaky pills.